Tennessee, 2006Flash Flooding and Damaging Winds in Tennessee, August 10, 2006
August 10, 2006 · NWS OHX · 5 events in 5 counties and zones
3 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 10, 1:33 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 10, 1:33 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CDT THU AUG 10 2006
.SHORT TERM...(THROUGH SAT)
CURRENT...CONVECTION HAS FIRED UP OVER SW COUNTIES...MOST LIKELY ASSOCIATED
WITH OUTFLOW BOUNDARY FROM YESTERDAY. OTHER STORMS OCCURRING TO OUR
N AND NW...ALSO FROM OUTFLOW BOUNDARIES. OVER CWA...WHERE SUNSHINE
HAS HAD MOST INFLUENCE...TEMPS HAVE CLIMBED INTO MID 90S AND HEAT
INDICES OF 100 TO 105 QUITE COMMON.
OUTFLOW BOUNDARIES TO OUR N AND NW MAY BE PLAYERS LATER TONITE...MAINLY
OVER NORTHERN COUNTIES WHERE WILL HAVE A LITTLE HIER POP. MAIN PROBLEM
WILL BE HEAVY RAIN AND STRONG ACCOMPANYING DOWNDRAFT WINDS.
ON FRI...MUCH WELCOME RELIEF FROM HEAT AS APPEARS MAY GET ACTUAL
FROPA...IF GFS IS RIGHT. WILL GO WITH LIKELY POPS...AND THEN LOWER
POPS FOR FRI NITE AND SAT. HAVE ALSO LOWERED TEMPS QUITE A BIT FOR
FRI NITE...AND ESPECIALLY SAT. MID 80S SAT WILL SEEM LIKE A COLD
WAVE.
.LONG TERM...
UPPER RIDGE STARTS BUILDING BACK INTO MID STATE SUN AND BEYOND
WITH WARMING TEMPS AND ONLY LO CHANCE DIURNAL POPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 75 88 68 84 / 40 60 20 10
CLARKSVILLE 73 87 65 84 / 40 60 10 10
CROSSVILLE 70 82 66 78 / 40 60 40 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MAG
Hazardous weather outlook, Aug 10, 4:00 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT THU AUG 10 2006
TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
500 PM CDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE FOR THE REST OF THIS AFTERNOON AND TONIGHT. THE MAIN
THREAT IS STRONG DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY FOR LATE THIS AFTERNOON AND
TONIGHT.
END/ORCHANIAN
In the hours before
Special weather statement, Aug 10, 3:33 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT THU AUG 10 2006
TNZ008-009-029-102205-
MACON-SUMNER-TROUSDALE-
433 PM CDT THU AUG 10 2006
DOPPLER WEATHER RADAR INDICATED A VERY STRONG THUNDERSTORM CAPABLE
OF PRODUCING SMALL HAIL AND WIND GUST OF 40 TO 45
MPH JUST WEST OF GALLATIN AT 4:25 PM. THIS THUNDERSTORM WAS MOVING
EAST AT 15 MPH AND SHOULD REACH THE WESTERN PART OF TROUSDALE COUNTY
BY 5:00 PM. EXPECT SHALLOW ROOTED TREES TO BE BLOWN DOWN AND ISOLATED
POWER OUTAGES AS WELL. RAINFALL WILL BE ABOUT 1.5 INCHES IN AN HOUR.
EXPECT PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND
USE EXTRA CARE TO AVOID HYDROPLANING.
END/ORCHANIAN
Thunderstorm Wind, Davidson
- When
- August 10, 5:10 PM CST to 5:26 PM CST
- Where
- Davidson County, South Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.100, -86.800
Davidson County OEM reported trees and lines down in the southern part of the county including Antioch.
Flash Flood, Sumner
- When
- August 10, 5:36 PM CST to 8:00 PM CST
- Where
- Sumner County, Gallatin
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Gallatin City Police reported extensive street flooding with some businesses flooded.
Flash Flood, Wilson
- When
- August 10, 5:45 PM CST to 7:30 PM CST
- Where
- Wilson County, Lebanon
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Street flooding along South Mpale Street in South Lebanon.
Thunderstorm Wind, Pickett
- When
- August 10, 5:50 PM CST
- Where
- Pickett County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.550, -85.000
A few trees fell on power lines around the county causing 800 Pickett Countians to be without power.One of these trees fell on Hassler Lane which is about 2 miles northwest of Byrdstown.
Thunderstorm Wind, Fentress
- When
- August 10, 6:10 PM CST to 6:20 PM CST
- Where
- Fentress County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.350, -84.900
Sheriff's office reported trees down around the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532011, 5532008, 5532009, 5532012, 5532010.